Alert archive / Florida / Tornado Warnings in 2015
Tornado Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Nov 18, 2015, 11:21 AM CST for Walton County, Florida. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 18, 2015, 11:21 AM CST (17:21 UTC)
- Expired
- Nov 18, 2015, 12:00 PM CST
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 39 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 18, 11:35 AM CST | TORNADO | 10 Sse Deerland, FL | BRIEF TORNADO CONFIRMED BY DUAL POL RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 8:25 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WFUS52 KTAE 181721
TORTAE
FLC131-181800-
/O.NEW.KTAE.TO.W.0033.151118T1721Z-151118T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1121 AM CST WED NOV 18 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* TORNADO WARNING FOR...
WEST CENTRAL WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL NOON CST
* AT 1120 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR EGLIN AIR FORCE BASE...OR 8 MILES EAST OF
NICEVILLE...MOVING NORTH AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
WEST CENTRAL WALTON COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
POND CREEK...MOSSY HEAD...ALPINE HEIGHTS AND OAKWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3080 8639 3079 8618 3048 8629 3047 8630
3048 8632 3047 8634 3048 8639
TIME...MOT...LOC 1720Z 196DEG 27KT 3055 8635
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
38-GODSEY1 follow-up statement
944
WWUS52 KTAE 181738
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1138 AM CST WED NOV 18 2015
FLC131-181800-
/O.CON.KTAE.TO.W.0033.000000T0000Z-151118T1800Z/
WALTON FL-
1138 AM CST WED NOV 18 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL NOON CST FOR WEST
CENTRAL WALTON COUNTY...
AT 1137 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR EGLIN AIR FORCE BASE...OR 11 MILES NORTHEAST OF
NICEVILLE...MOVING NORTH AT 25 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...POND CREEK...MOSSY HEAD...ALPINE HEIGHTS AND
OAKWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3080 8639 3079 8618 3058 8625 3059 8639
TIME...MOT...LOC 1737Z 191DEG 23KT 3064 8635
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Nov 18, 8:57 AM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 18, 8:57 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
957 AM EST WED NOV 18 2015
.Near Term [Through Today]...
12 UTC surface analysis shows a cold front across the Central Gulf
Coast states and northward into Middle Tennessee all in
association with a strong low pressure system centered over
Southern Minnesota. A warm frontal boundary is located across East
Central Alabama into Southeastern Georgia. Dewpoint analysis shows
a relatively narrow influx of 70deg+ dewpoints surging into the
Florida Panhandle, but the southeasterly low level flow direction
is negatively affecting deep moisture return further eastward. At
upper levels, a deep trough extended from the northern Plains all
the way to the Gulf Coast with a large upper low across Western
Missouri. Animated vapor imagery over the last several hours shows
that the upper low is now beginning to move a little more to the
NE than E, and as a result, this is likely the initial signs the
models have been showing that the best forcing may lift out
before the strongest storms reach our central and eastern areas.
Mesoscale analysis this morning shows sufficient deep layer shear
for the development of severe storms. While the KTAE sounding is
on the far eastern edge of the stronger winds, model soundings
depict 40-50kt 0-6km shear across Srn Alabama and into the Florida
Panhandle. Low level shear remains especially strong, around
30kt across the western portions of the region.
At 15z, a weak confluence band of showers and thunderstorms was
developing well ahead of the main convective band. Influx of 70
degree dewpoints overlapping with the moderate shear values, will
continue to be supportive of isolated supercells as has already
been seen this morning over the marine area. Expect that as the
main convective band moves closer to the region, coverage of
storms will increase over the land areas, leading to an increasing
risk for damaging winds and isolated tornadoes. The tornado watch
remains in effect for Srn Alabama and the Florida Panhandle until
4 pm CST.
The current PoP forecast handles the progression of the activity
today well, so no significant updates planned there.
&&
.Prev Discussion [329 AM EST]...
.Short Term [Tonight Through Friday]...
The upper level low and its corresponding surface low will race
quickly northward this evening, pulling the dynamics favorable for
severe weather northward as well. Storms from the frontal system
will continue to push eastward tonight through Thursday night, but
the severe threat will diminish through the overnight hours.
We'll start to see cooler temperatures behind the front Thursday
night with lows dipping into the upper 40s to upper 50s. On Friday,
highs will only reach the upper 60s-mid 70s.
.Long Term [Friday Night Through Wednesday]...
A second, dry cold front passage Saturday will bring significantly
colder air by early next week. Highs will drop from upper 60s-mid
70s Saturday to upper 50s-upper 60s Sunday and Monday, staying in
the 60s Tuesday. Morning lows will be noticeably colder as well,
dipping into the upper 30s-mid 40s Monday and Tuesday morning.
.Aviation...
[Through 06Z Thursday] Fairly widespread MVFR cigs are likely
overnight. These cigs will improve to VFR by mid to late morning at
KTLH and KVLD, but persist elsewhere as a cold front approaches from
the west. Expect SHRA/TSRA at KECP and KDHN beginning around 18z,
spreading to KABY by 21z, and KTLH by 0z. On-and-off -RA will last 3-
6 hours, but occasional +TSRA with poor cigs/vis are possible. It
will be breezy today, with SE winds near 15 KT, occasionally gusting
to 25 or 30 KT, even outside of TSRA. Winds will veer to the S
through the day, diminishing by sunset.
.Marine...
Southeast winds will begin to lower today, falling below small craft
advisory conditions this afternoon as a cold front crosses the
coastal waters. Winds will shift to the north behind the front
tonight and increase over the weekend approaching advisory levels
Saturday night, lowering slowly through the rest of the weekend.
.Fire Weather...
Strong winds may allow dispersion values to approach 75 at a few
spots east of Tallahassee this afternoon. Otherwise there are no
fire weather concerns.
.Hydrology...
The approaching storm system on Wednesday is expected to deliver
around 1 to 2 inches of rain across much of the region. Some of
the hi-res guidance suggests some locally heavier totals will be
possible, but as long as the areal average rainfall remains under
3 inches, the threat for any river flooding is low. The flash
flood threat is also low as storm motion is expected to be rather
fast, and training storms are not anticipated.
The most vulnerable basins remain across the western areas, namely
the Choctawhatchee and Chipola Rivers which have just dropped
below action stages in Florida at the first of this week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 81 70 77 55 72 / 40 80 40 10 10
Panama City 78 66 74 58 71 / 70 90 40 10 10
Dothan 77 60 71 49 68 / 90 90 30 0 0
Albany 80 65 73 50 69 / 60 100 30 10 0
Valdosta 83 70 76 55 71 / 40 80 50 20 10
Cross City 85 72 80 61 75 / 30 60 60 20 10
Apalachicola 78 70 77 60 72 / 50 70 40 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST /6 PM CST/ this evening FOR
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 6 PM CST this evening FOR South Walton.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 PM EST this afternoon FOR Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
NEAR TERM...GODSEY
SHORT TERM...MOORE
LONG TERM...MOORE
AVIATION...FOURNIER
MARINE...MOORE
FIRE WEATHER...FOURNIER
HYDROLOGY...GODSEYIn the hours before
Special weather statement, Nov 18, 7:00 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
700 AM CST WED NOV 18 2015
FLZ008-108-181330-
SOUTH WALTON FL-CENTRAL WALTON FL-
700 AM CST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WALTON COUNTY UNTIL
730 AM CST...
AT 659 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF DESTIN...MOVING NORTH AT 35
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...SANDESTIN...GULF PINES...VILLA TASSO...
TURQUOISE BEACH...FOUR MILE VILLAGE...MIRAMAR BEACH AND CHOCTAW
BEACH.
LAT...LON 3040 8639 3038 8633 3042 8631 3047 8635
3046 8639 3058 8639 3058 8629 3048 8630
3046 8631 3043 8631 3040 8630 3037 8630
3038 8639
TIME...MOT...LOC 1259Z 176DEG 31KT 3023 8642
38-GODSEYSpecial weather statement, Nov 18, 7:33 AM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
733 AM CST WED NOV 18 2015
FLZ007-008-108-181415-
SOUTH WALTON FL-NORTH WALTON FL-CENTRAL WALTON FL-
733 AM CST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WALTON COUNTY UNTIL 815
AM CST...
AT 733 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICEVILLE...MOVING NORTH AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...PAXTON...FLOWERSVILLE...VILLA TASSO...POND
CREEK...FOX HILL...LAKEWOOD AND MOSSY HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3099 8639 3099 8628 3047 8631 3048 8633
3047 8635 3046 8639
TIME...MOT...LOC 1333Z 179DEG 31KT 3055 8639
38-GODSEYSpecial weather statement, Nov 18, 9:07 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 907 AM CST WED NOV 18 2015 FLZ007-181530- NORTH WALTON FL- 907 AM CST WED NOV 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 930 AM CST... AT 907 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORALA...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAXTON...GORDON...FLOWERSVILLE...LAKEWOOD AND NEW HARMONY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR CENTRAL FLORIDA. && LAT...LON 3099 8639 3099 8614 3083 8627 3087 8639 TIME...MOT...LOC 1507Z 205DEG 30KT 3092 8630 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 3:04 AM CST | High Surf Advisory | TAE | Walton | 15 hr |
| Nov 18, 6:36 AM CST | Special Marine Warning | TAE | 54 min | |
| Nov 18, 7:00 AM CST | Special Weather Statement | TAE | Walton | 30 min |
| Nov 18, 7:33 AM CST | Special Weather Statement | TAE | Walton | 42 min |
| Nov 18, 8:42 AM CST | Special Marine Warning | TAE | 63 min | |
| Nov 18, 9:07 AM CST | Special Weather Statement | TAE | Walton | 23 min |
| Nov 18, 9:54 AM CST | Special Marine Warning | TAE | 66 min | |
| Nov 18, 10:45 AM CST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 11:32 AM CST | Special Marine Warning | TAE | 43 min | |
| Nov 18, 12:00 PM CST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 12:40 PM CST | Special Marine Warning | TAE | 65 min | |
| Nov 18, 1:15 PM CST | Tornado Warning | TAE | Walton | 45 min |
| Nov 18, 2:08 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton, Washington | 52 min |
| Nov 18, 3:03 PM CST | Special Marine Warning | TAE | 42 min | |
| Nov 18, 3:09 PM CST | Tornado Warning | TAE | Franklin, Gulf | 51 min |
| Nov 18, 3:19 PM CST | Special Marine Warning | TAE | 86 min | |
| Nov 18, 3:59 PM CST | Special Marine Warning | TAE | 91 min | |
| Nov 18, 4:04 PM CST | Severe Thunderstorm Warning | TAE | Calhoun, Franklin, Liberty | 26 min |
| Nov 18, 4:31 PM CST | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 44 min |
| Nov 18, 4:49 PM CST | Tornado Warning | TAE | Gadsden | 41 min |
| Nov 18, 5:14 PM CST | Tornado Warning | TAE | Gadsden | 34 min |
Nearby
Tornado Warnings in Florida, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.